Facebook Pixel
EmpowHER Guest

I've just been put on vagifem for vaginal atrophy, is a side effect weight gain please?

By Anonymous November 11, 2014 - 3:06am
Rate This

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post! 

You should have been given information with your medication that talks about side effects. You can also talk to your doctor or pharmacist about this. 

According to drugs.com, side effects include:

 Breast pain or tenderness; headache; hair loss; mild nausea or vomiting; spotting or breakthrough bleeding; stomach cramps or bloating.

So bloating and swelling are possible.  

You may have to restrict your salt intake, restrict calories and exercise more to combat this.  Some medications do cause weight gain so unfortunately, we have to make up for it on the other side. 

Side effects should end within weeks or a few months of coming off the medications. 

Remember than menopause itself is a period of life when many women's figures change and they gain some weight. 

Have you noticed a lot of weight gain, Anon?



November 11, 2014 - 6:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!